MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD ST 300CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD ST 300CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSTD300STR
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the during aneurysm at the bifurcation of the left middle carotid artery (mca) procedure, the operator prepared to used the subject guidewire along with a microcatheter to prepare for superselective aneurysm catheterization.However, when shaping the subject guidewire before use, the operator noticed the coating at the distal end of the guidewire was peeling off.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the guidewire tip was noted to be kinked/bent.The guidewire polytetrafluoroethylene (ptfe) coating was noted to be damaged at the proximal end and 14 to 18 cm from the proximal end.There were no anomalies noted to the distal hydrophilic coating.The core wire distal end was observed through the distal tip dome.Functional test was not conducted as the defect was visually confirmed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event ¿hydrophilic coating peeling¿ was not confirmed during analysis.The device failed to meet specification when returned for analysis.It was reported that when shaping the guidewire before use, the physician noticed the coating at the distal end of the guidewire was peeling off.The device was returned and it was noted that the distal end of the guidewire was kinked/bent, there was also peeling noted to the proximal ptfe coating.It is probable that the distal end of the guidewire was damaged during the attempt to shape the tip of the guidewire, however there was no damage noted to the hydrophilic coating.An assignable cause of not confirmed will be assigned to the reported event ¿hydrophilic coating peeling¿, as the issue included a returned product review (visual, physical, and/or performance testing) which showed no evidence of either the alleged issue(s) or any defect which could have contributed to the event.An assignable cause of handling damage will be assigned to the analysed event ¿guidewire distal end/tip kinked/bent¿, as it is likely that this occurred due to handling during the shaping attempt.It is probable that the ptfe coating was peeled due to interaction with the torque device, likely after the torque device was removed after use, therefore an assignable cause of handling damage will be assigned to the analysed event ¿guidewire ptfe coating peeling¿.
 
Event or Problem Description

Brand Name
SYNCHRO SELECT-14 STANDARD ST 300CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21574800
Report Number3012931345-2025-00057
Device Sequence Number18377623
Product Code MOF
UDI-Device Identifier07613327508505
UDI-Public(01)07613327508505(17)270916(10)0000723872
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSTD300STR
Device Lot Number0000723872
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer05/20/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER).
Patient Age74 YR
Patient SexFemale
Patient RaceAsian